Going off Rasagiline

After taking 0.5 mg Rasagiline for the past 6 months with no noticeable adverse effects, recently I started having daily mild headaches and heart palpitations, which previously were only occasionally. I'll be seen my neurologist in a couple of weeks, but meanwhile gradually started reducing Rasagiline and seem to feel better in that regard. I am prone to having excess histamine and wonder if Rasagiline inhibits histamine degrading enzymes (DAO and HNMT) which I have genetic glitches with. Just wonder if anybody else had similar issues?

6 Replies

oldestnewest
  • Although most of the research suggests that MAO-Bs do not interact with certain foods (containing tyramine) the way MAO-As do, perhaps you are having the response that some have reported. Do an internet search and examine the foods you eat. Fermented foods and aged cheeses are some of the culprits.

  • Good point, but I excluded fermented, processed or aged foods from my diet for the past 2 years since discovered genetic low histamine clearance.

  • How do you gradually reduce from that? Isn't that the lowest dosage? I've been on since dx 1.5 yrs ago. That's all I take. I had major stomach pains. A horrible reaction. I thought it was bc of the tyramine too. I quit taking cold turkey for a couple weeks then tried again while watching food. I never had any problems again with it. And now I eat whatever I want. I think the bad reaction was from drinking too much coffee with it. I'm fine if I stick with 2 cups daily.

  • Also, taking sugar out of your diet will completely help your symptoms you've mentioned

  • I cut tablet in half (.25 mg) and take every other day. And I've been avoiding tyramine rich and histamine liberating foods for the past 2 years.

  • Each time I started with a new drug (rasagiline, rotigotine and L dopa) I have had headache, nausea etc) and I noticed that it was due to big stress. My solution was to take 1/2 xanax to pass these difficult stages

You may also like...